MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 3MM OFFSET (BLUE); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 3MM OFFSET (BLUE); ACCESSORIES,ARTHROSCOPIC
Model Number 72201713
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy, the surgeon pulled the knee to insert the guide and the endo femoral aimer broke.All pieces were removed from the patient.No delay was reported.It was not reported if a smith & nephew device was available.It was not reported if the procedure was successfully completed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 3mm offset endofemoral aimer, intended for use in treatment, has not been returned for evaluation.Without the reported product, a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot; there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3, h6: the reported 3mm offset endofemoral aimer, used in treatment, has been returned for evaluation.The device lot is over six years old.Visual assessment of the device confirmed the reported breakage.The off-set tip has broken off of the shaft at the solder joint.The tip is bent slightly.The shaft is bent and the proximal end of the aimer is damaged.The condition of the device indicates it was subjected to excessive force and torque during use.Per the device instructions for use under precautions ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
AIMER ENDOFEMORAL 3MM OFFSET (BLUE)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9777857
Report Number1219602-2020-00454
Device Sequence Number2778466
Product Code NBH
UDI-Device Identifier03596010608185
UDI-Public03596010608185
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201713
Device Catalogue Number72201713
Device Lot Number50502209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
05/21/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/07/2020
05/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR